| Catalog Number |
367281 |
| Medical Device Problem Codes |
Difficult or Delayed Activation (2577); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
Needle Stick/Puncture (2462)
| Date of Event |
02/16/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The following fields have been updated with additional information: d9.Device available for evaluation: yes.D9.Returned to manufacturer on: 13-mar-2025.H3.Device eval by manufacturer? yes.Investigation summary: bd received unopened (b)(4) sets of samples for investigation.The samples were evaluated by visual examination, and no abnormalities such as damage or molding defects of the safety shields or the wing hubs were found.Also, the activation of the safety shields was checked using the returned samples of (b)(4) sets, and nothing abnormal was found with the breakaway force, sustaining force, or security force as all samples met specifications.Additionally, (b)(4) retention samples from bd inventory were evaluated by visual examination and no abnormalities such as damage or molding defects of the safety shields or the wing hubs were found.Furthermore, the activation of the safety shields was also checked using (b)(4) retained samples and no issues were observed relating to unable to activate causing needlestick injury as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode of unable to activate causing needlestick injury.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
Event or Problem Description
It was reported that while using one bd vacutainer® safety-lok¿ blood collection set, the customer states the needle did not retract resulting in needlestick injury on the right thumb.The nurse was sent to er for baseline testing, vaccines (if needed) and placed on anti-viral medication.
Additional Manufacturer Narrative
The manufacturing location for this product is nipro.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
Event or Problem Description